MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® SODIUM FLUORIDE: 30MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® SODIUM FLUORIDE: 30MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367729
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 08/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that an unspecified number of bd vacutainer® sodium fluoride: 30mg blood collection tubes experienced a cracked tube with the tube shattering prior to use.Device operator required stitches as a result of the tube shattering.The following information was provided by the initial reporter: material no.367729 batch no.8303642.Customer stated - the tube shattered in one of the lab techs hand and they were hurt.They opened the whole case and found cracks in the tubes.Customer confirmed that the lab received 2 cases of grey top tubes.The pathology assistant used several tubes out of the package and when she pulled the top off of one it shattered in her hand.She had to get stitches in her hand, and will be out of the office until the beginning of next week.The lab opened up other packages in the cases and found at least 1 tube with a crack.Due to the injury, all damaged product was disposed because it was not approved for use and photos cannot be provided.Several employees witnessed the incident.There is currently 1 open package within the case.The customer stated this has never happened in the past.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation: bd had not received samples or photos from the customer facility for evaluation; therefore, the investigation was limited.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.

Brand Name
BD VACUTAINER® SODIUM FLUORIDE: 30MG BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key8905413
Report Number1917413-2019-01925
Device Sequence Number2549119
Product Code JKA
UDI-Device Identifier50382903677295
UDI-Public50382903677295
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2020
Device Catalogue Number367729
Device Lot Number8303642
Initial Date Received by Manufacturer 08/01/2019
Supplement Date Received by Manufacturer08/01/2019
Initial Report FDA Received Date08/19/2019
Supplement Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;